Ohio, 2026

Winter Storm in Ohio, January 24 to 26, 2026

January 24 to 26, 2026 · NWS ILN · 32 events in 32 counties and zones

A strong winter storm began Saturday night and continued through Sunday as it passed over an entrenched arctic airmass. A strengthening surface low over the Tennessee Valley combined with upper level dynamics to produce snowfall of up to a foot in some areas.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A strong winter storm began Saturday night and continued through Sunday as it passed over an entrenched arctic airmass. A strengthening surface low over the Tennessee Valley combined with upper level dynamics to produce snowfall of up to a foot in some areas. The Dayton airport DAY set its highest 24 hour snowfall on record with 12.4 inches on the 25th, breaking the previous record of 12.2 inches set on January 26, 1978.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 24, 6:32 PM EST, 1 hour 28 minutes earlier. Its key messages:

  • 1) A significant winter storm will bring heavy accumulations of snowfall later today through Sunday, with impacts to travel expected to continue through Monday. Ice accumulations will also be a concern over portions of northeastern Kentucky and the lower Scioto Valley in Ohio. 2) A prolonged period of bitterly cold conditions is expected through the upcoming workweek. Outdoor exposure should be limited through at least Friday.
Area forecast discussion, Jan 24, 6:32 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
632 PM EST Sat Jan 24 2026

.WHAT HAS CHANGED...
New cold weather headlines have been issued for Sunday night through
Tuesday morning.

Decreased snow amounts in parts of the lower Scioto Valley and
northeastern Kentucky and increased ice amounts in those locations.

&&

.KEY MESSAGES...
1) A significant winter storm will bring heavy accumulations of
snowfall later today through Sunday, with impacts to travel expected
to continue through Monday. Ice accumulations will also be a concern
over portions of northeastern Kentucky and the lower Scioto Valley in
Ohio.

2) A prolonged period of bitterly cold conditions is expected
through the upcoming workweek. Outdoor exposure should be limited
through at least Friday.

&&

.DISCUSSION...
KEY MESSAGE 1) A significant winter storm will bring heavy accumulations of
snowfall later today through Sunday, with impacts to travel expected
to continue through Monday. Ice accumulations will also be a concern
over portions of northeastern Kentucky and the lower Scioto Valley in
Ohio.

Cold conditions remain in place at the onset of the storm system.
With dry low level air in place at the start of the system, starting
to see some returns on radar, however nearest observations reporting
snow are still south of the forecast area. The column will saturate
into the evening hours and will start to see snowfall reaching the
ground. Snow will start to pick up especially after midnight. Expect
precipitation to be almost all snow overnight across the entire
region.

Precipitation will continue through most of the day on Sunday, start
to decrease by evening, and then taper off most locations overnight.
There will be the potential for some lingering flurries during the
day on Monday. Snow will be the primary precipitation type across a
large portion of the region, with a mix of precipitation types across
portions of northern Kentucky and into southern Ohio for part of the
daytime hours on Sunday.

Here are the parts of the system that are favorable for higher
snowfall values. Banding of snow is expected, a long duration of
snowfall is expected, and there is a lot of QPF with this system.
Cannot rule out some locally higher snowfall values than what is
currently forecast just northwest of Interstate 71.

Here are the parts of the system that could result in lower snowfall
values. The saturation within the DGZ is not as favorable as it could
be. Across portions of the southern Scioto River Valley region and
portions of northern Kentucky there is some warmer air aloft that
could cause melting aloft. While there is cold air at the surface,
there is some question on the exact type of snowflake that will occur
and how easily that type of snowflake will accumulate. This melting
aloft could lead to some potential lower snowfall values in these
locations and will have to be monitored.

Sunday night there will be the potential for some blowing snow as
there is a period of time where some wind gusts will be possible.
While no extremely windy conditions are expected, some blowing snow
will be possible at times during the week with the snowpack and cold
conditions.

This is a very large and hazardous storm system. Please be careful
and take appropriate precautions.

2) A prolonged period of bitterly cold conditions is expected
through the upcoming workweek. Outdoor exposure should be limited
through at least Friday.

Anomalously-expansive and persistent mid/upper level troughing
centered across the ern half of the CONUS will prevail through the
week, with several embedded S/Ws providing reinforcing shots of
arctic air into the Great Lakes and OH Vly regions through next
weekend. This, combined with the expectation for an expansive and
deep snowpack across the region by Monday, will lead to several
consecutive days with daily averages about 20 degrees below seasonal
norms through the week. This is especially notable given that we at
pretty much at our climatological minimum in daily average temps,
meaning that the upcoming cold snap will be particularly impressive.

Numerous days will feature overnight lows near or below zero, with
highs only making it into the teens to perhaps 20 degrees through
Friday. Wind chills through this period will occasionally dip into
the negative teens or even lower, with overall wind chills favored to
stay near or below zero for extended periods of time. At this
juncture, the cold spell is expected to persist through the entirety
of the week, with little improvement in the foreseeable future.

Have accounted for the cold with new headlines for the Sunday night
through Tuesday morning timeframe. Have a cold weather advisory for
Sunday night through the day on Monday and then an extreme cold watch
for Monday night into Tuesday morning. Additional cold headlines
might be needed during the week.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Snow has begun at most sites this evening with CMH/LCK the last to
saturate. The band of snow over the I-70 corridor is bit more intense
than previously anticipated so the onset of IFR conditions has been
moved up for DAY. CIGs and VIS will continue to lower throughout the
overnight as bands of snow expand over the entire region. LIFR to
VLIFR conditions will be possible at times. Expect the primary
precipitation type at the TAF sites to be snow. Some blowing snow
will be possible late in the TAF as wind gusts increase up to and
around 20 knots.

OUTLOOK...IFR conditions linger Sunday night before transitioning to
MVFR. MVFR to IFR ceilings and visibilities possible Wednesday into
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Storm Warning until noon EST Monday for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     Cold Weather Advisory from midnight Sunday night to 6 PM EST Monday
     for OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088.
     Extreme Cold Watch from Monday evening through Tuesday morning for
     OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088.
KY...Winter Storm Warning until noon EST Monday for KYZ089>100.
     Cold Weather Advisory from midnight Sunday night to 6 PM EST Monday
     for KYZ089>100.
     Extreme Cold Watch from Monday evening through Tuesday morning for
     KYZ089>100.
IN...Winter Storm Warning until noon EST Monday for INZ050-058-059-066-
     073>075-080.
     Cold Weather Advisory from midnight Sunday night to 6 PM EST Monday
     for INZ050-058-059-066-073>075-080.
     Extreme Cold Watch from Monday evening through Tuesday morning for
     INZ050-058-059-066-073>075-080.

&&

DISCUSSION...
AVIATION...McGinnis
Hazardous weather outlook, Jan 24, 1:53 PM EST, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
153 PM EST Sat Jan 24 2026

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-251900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
153 PM EST Sat Jan 24 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 6 PM
EST MONDAY...
...EXTREME COLD WATCH IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Cold Weather Advisory.
   Extreme Cold Watch.

The prolonged period of very cold conditions will continue Tuesday
through Friday, with multiple stretches of subzero wind chills.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report snow and ice accumulations
to the National Weather Service.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Adams forecast zone
Reported by
CoCoRaHS
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The observer 5 miles northeast of Seaman measured 6 inches of snow.

Winter Storm, Auglaize

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Auglaize forecast zone
Reported by
Trained Spotter
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

A spotter measured 9 inches of snow 2 miles north-northeast of New Bremen.

Winter Storm, Brown

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Brown forecast zone
Reported by
CoCoRaHS
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The observer southeast of Hamersville measured 7.4 inches of snow.

Winter Storm, Butler

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Butler forecast zone
Reported by
CoCoRaHS
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

The observer 3 miles southwest of Franklin measured 13.3 inches of snow.

Winter Storm, Champaign

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Champaign forecast zone
Reported by
Public
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

Four miles east-northeast of Christiansburg, 11.5 inches of snow was measured.

Winter Storm, Clark

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Clark forecast zone
Reported by
CoCoRaHS
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The observer 4 miles north-northwest of South Charleston measured 11.2 inches of snow.

Winter Storm, Clermont

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Clermont forecast zone
Reported by
CoCoRaHS
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

The observer 3 miles north-northeast of Mulberry measured 10.5 inches of snow.

Winter Storm, Clinton

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Clinton forecast zone
Reported by
Official NWS Observations
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The NWS office south of Wilminton measured 9.1 inches of snow.

Winter Storm, Darke

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Darke forecast zone
Reported by
CoCoRaHS
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

The observer 2 miles south of Pitsburg measured 12.1 inches of snow.

Winter Storm, Delaware

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Delaware forecast zone
Reported by
Amateur Radio
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

The ham radio operator 3 miles north-northeast of Westerville measured 12 inches of snow.

Winter Storm, Fairfield

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Fairfield forecast zone
Reported by
CoCoRaHS
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

The observer 3 miles southeast of Reynoldsburg measured 10 inches of snow.

Winter Storm, Fayette

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Fayette forecast zone
Reported by
911 Call Center
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

In Washington Court House, 11 inches of snow was measured.

Winter Storm, Franklin

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Franklin forecast zone
Reported by
CoCoRaHS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

The observer 3 miles northwest of Lincoln Village measured 13.1 inches of snow. At the Columbus airport CMH, 12 inches of snow fell. The 11.9 inches that fell on the 25th broke the old record of 4.7 inches set in 1988.

Winter Storm, Greene

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Greene forecast zone
Reported by
CoCoRaHS
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

The observer 3 miles north-northeast of Beavercreek measured 14.4 inches of snow.

Winter Storm, Hamilton

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Hamilton forecast zone
Reported by
Public
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A report came from Cleves with 10.5 inches of snow.

Winter Storm, Hardin

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Hardin forecast zone
Reported by
Public
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

A report came from northeast of Alger with 7 inches of snow.

Winter Storm, Highland

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Highland forecast zone
Reported by
Public
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

A report came from Greenfield with 9.7 inches of snow.

Winter Storm, Hocking

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Hocking forecast zone
Reported by
Public
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

A report came from 3 miles south of Sugar Grove with 7.5 inches of snow.

Winter Storm, Licking

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Licking forecast zone
Reported by
CoCoRaHS
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

The observer in Pataskala measured 11.4 inches of snow.

Winter Storm, Logan

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

The observer 3 miles north of Huntsville measured 8.7 inches of snow.

Winter Storm, Madison

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Madison forecast zone
Reported by
CoCoRaHS
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

The observer northeast of London measured 14.3 inches of snow.

Winter Storm, Mercer

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Mercer forecast zone
Reported by
Public
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

In Cellina, 11.1 inches of snow was reported.

Winter Storm, Miami

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Miami forecast zone
Reported by
COOP Observer
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

In Tipp City, the observer measured 12 inches of snow.

Winter Storm, Montgomery

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Montgomery forecast zone
Reported by
Public
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Three miles east of Kettering, 14.5 inches of snow was reported. At the Dayton airport DAY, 14 inches of snow fell. For the 24 hour period of the 25th, 12.4 inches of snow broke the record for the most snow ever recorded, breaking the old one of 12.2 inches set on January 26, 1978.

Winter Storm, Pickaway

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Pickaway forecast zone
Reported by
CoCoRaHS
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

The observer 5 miles northeast of Circleville measured 8 inches of snow.

Winter Storm, Pike

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Pike forecast zone
Reported by
CoCoRaHS
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The observer 4 miles northeast of Waverly measured 6.4 inches of snow.

Winter Storm, Preble

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Preble forecast zone
Reported by
Public
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

In Eaton, 14 inches of snow was reported.

Winter Storm, Ross

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Ross forecast zone
Reported by
CoCoRaHS
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The observer 4 miles south of Kingston measured 7.5 inches of snow.

Winter Storm, Scioto

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Scioto forecast zone
Reported by
Broadcast Media
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

In Lucasville, 5 inches of snow was reported.

Winter Storm, Shelby

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Shelby forecast zone
Reported by
CoCoRaHS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

The observer 5 miles east-northeast of Russia measured 10.1 inches of snow.

Winter Storm, Union

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Union forecast zone
Reported by
CoCoRaHS
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

The observer 3 miles west of Ostrander measured 11 inches of snow.

Winter Storm, Warren

When
January 24, 8:00 PM EST to January 26, 3:00 AM EST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

The observer southwest of Franklin measured 14.1 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311533, 1311534, 1311536, 1311537, 1311538, 1311539, 1311540, 1311541, 1311542, 1311586, 1311587, 1311588, 1311589, 1311590, 1311591, 1311592, 1311593, 1311594, 1311595, 1311596, 1311597, 1311598, 1311599, 1311600, 1311601, 1311602, 1311603, 1311604, 1311605, 1311606, 1311607, 1311608.